MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfg.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an aortogram of the right extremity, via left-sided access, a flexor ansel guiding sheath separated in the patient upon removal of the device.The vessels were reportedly extremely calcified, and resistance was encountered upon removal of the sheath.The separated portion of the device was removed from the patient with a cloversnare.The procedure was completed at the time of the separation.Upon return and initial evaluation of the device, it was noted that the sheath had also unraveled and delaminated at the point of separation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Additional information was received 01jun2022.Access was obtained in the femoral artery.The dilator was in place at the time of separation; however, no other devices were in the lumen of the sheath at the time of separation.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an aortogram of the right extremity, via left-sided access, a flexor ansel guiding sheath separated in the patient upon removal of the device.Access was obtained in the femoral artery.The vessels were reportedly extremely calcified, and resistance was encountered upon removal of the sheath.The separated portion of the device was removed from the patient with a cloversnare.The procedure was completed at the time of the separation.The dilator was in place at the time of separation; however, no other devices were in the lumen of the sheath at the time of separation.Upon return and initial evaluation of the device, it was noted that the sheath had also unraveled and delaminated at the point of separation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook.The sheath was received in two pieces, with elongation and twisting of the material noted opposite of the distal end.Coils exited the section of the sheath with the hub, and the clear membrane was exposed.The second section included a kinked and smashed distal tip.A document-based investigation evaluation was performed.One relevant non-conformance was noted on a subassembly lot.One additional complaint was found on a subassembly lot; however, the complaint involved an unrelated failure mode.There were no additional complaints on the complaint device finished lot.Although one relevant non-conformance was noted, all affected product was scrapped, 100% inspections are in place, and no other relevant complaints have been received from the field.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.The product ifu warns, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the ifu also cautions, ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook is unable to establish a cause for this event.It is possible that using a sheath that was undersized for the laser and the patient¿s anatomy contributed to the incident, but this cannot be confirmed.A capa remains open to further investigate this failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14495793
Report Number1820334-2022-00970
Device Sequence Number6150862
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)240223(10)13776463
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number13776463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/01/2022
07/21/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/06/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT .014 BALLOON.; ABBOTT .018 ANGIOPLASTY BALLOON.; PHILIPS LASER.; ROADRUNNER .014 WIRES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown